Warning Signs of Oxycodone Abuse
Oxycodone abuse is actually more common than most people think. The drug is addictive and widely available as it is easily found in many people’s homes and on the Internet. If you are concerned that someone you know may be abusing oxycodone, look for the warning signs that point to abuse.
According to the DEA, “Euphoria and feelings of relaxation are the most common effects of oxycodone on the brain, which explains its high potential for abuse.” If someone you know seems constantly intoxicated by oxycodone, that is a strong sign of abuse. Someone who is high on oxycodone will feel relaxed, euphoric, and drowsy, often exhibiting signs of loss of coordination and body control. Other signs of oxycodone intoxication are:
- Loss of appetite
- Dry mouth
If these are common symptoms that occur in your loved one, consider seeking oxycodone abuse treatment.
Behavior Caused by Oxycodone Abuse
Someone who abuses oxycodone will behave dangerously in order to obtain more of the drug or cover up their use of it. Many people hide their oxycodone in places they believe other individuals won’t look, becoming secretive and paranoid. It is also common for the individual to exhibit hostility when someone asks them about their oxycodone use. Instead of answering questions, they will be evasive or become angry.
People also fake prescriptions, visit several different doctors, or perform other dangerous actions to obtain more of the drug. Oxycodone abusers will often lie or steal in order to get more. These kinds of actions can lead quickly to oxycoodne addiction where the individual cannot stop taking the drug even if they want to.
Someone who is looking for the drug for recreational purposes will also likely refer to it by one of its street names, including:
- Oxy 80s
- Hillbilly heroin
Severe Warning Signs
Some of the warning signs of oxycodone abuse can be very severe, often meaning that the individual is abusing the drug in high amounts or has been doing so for a long time. According to the PMP, these severe signs of oxycodone misuse are:
- This occurs when the individual who is abusing oxycoodne cannot feel normal without the drug. It does not only occur during abuse, but it can lead to other issues.
- Withdrawal symptoms
- Someone who is abusing oxycodone will experience the withdrawal symptoms of the drug if they suddenly stop taking it. These include “restlessness, muscle and bone pain, insomnia, diarrhea, vomiting, cold flashes, and involuntary leg movements.”
- Someone who takes oxycodone recreationally will come to find that their tolerance for the drug becomes much higher very quickly. While this will occur with any long-time use of a drug, oxycodone abusers will continue to take higher and higher doses which can lead to addiction and overdose.
- Social changes
- The individual will likely stop wanting to spend time with those who do not abuse oxycodone. Instead, they will stop hanging out with their old friends in favor of new ones. Abuse of the drug can also cause rifts to form between the drug abuser and those close to them to the point where friendships, partnerships, marriages, and family ties can become broken.